Strong branchwidth and local transversals

Research output: Contribution to journalConference article

Abstract

We consider representations of chordal graphs as edge intersection graphs of subtrees in a tree of maximum vertex degree 3. A new graph invariant related to the concept of branchwidth is introduced, and a structural characterization theorem is given for the existence of representations where each edge is contained in fewer subtrees than the clique number of the graph represented. As a consequence, a sufficient condition is obtained for chordal graphs to have smaller branchwidth than clique number.

Original languageEnglish
Pages (from-to)291-296
Number of pages6
JournalDiscrete Applied Mathematics
Volume145
Issue number2
DOIs
Publication statusPublished - Jan 15 2005
EventStructural Decompositions, Width Parameters, and Graph Labeling - Bellaterra, Spain
Duration: Nov 15 2001Nov 17 2001

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Strong branchwidth and local transversals'. Together they form a unique fingerprint.

  • Cite this